Pravastatin headache

Common Questions and Answers about Pravastatin headache

pravachol

It is now April 1st of 2010, I still have a headache. At this time I was on Pravastatin for Cholesterol, I have been on this for about 2 years. I have been on Zoloft 100 mg for 15 yrs. I thought it was nothing didn't take anything thought it would go away, WRONG!. I have had migraines for probably 20 years. This is not a migraine. I have taken Tylenol, didn't work, took Advil, didn't work, took Ibuprofin, didn't work, so I went to the doctor.
The study found that the patients on simvastatin achieved the target LDL level of less than 130, more than those on pravastatin (65 percent on simvastatin versus 35 percent on pravastatin). The most common side effects of the statins in general are nausea, gas, and upset stomach. Less common are headache, dizziness, rash, sleep disturbances, muscle pain, cramps, or weakness.
What can cause this kind of headache? All I remember is I took vytorin 3 weeks ago 10/40 for cholesterol and something triggered in my head. My doctor changed the cholesterol medication to pravastatin, but it is the same. He also changed my b/p medication from maxide to lisinopril. But things got worst, my throat starts to itch and the cough gives me such severe headache like it is going to burst.
adverse reactions are usually mild. Some common side effects of pravastatin include headache, nausea, vomiting, diarrhea, muscle pain, and abnormal liver tests. So, if you experience e any of these effects, you can consult your doctor for dose alteration. Regards.
He also takes 300mg of Allopurinol and 40mg of Pravastatin. Is this combination safe to take and what are the likely side affects?
I only have high cholesterol but it is under control. I am on pravastatin (40mg). I walk daily and lift modeate weights. and my weight is 165 and height 5 11. Should I be concerned with the increased and concentrated time I have had these migraines in the last month? Thanks for any direction on this.
I seem to have something that feels long a long bout of the flu. Chronic headache, neck and shoulder pain, ear aches, very weak and fatiqued. a dry course cough, no phlem, no fever even though I feel aching and stiffness all over,sometimes even my skin hurts. all my labs came back normal except for elevated cholesterol, c-reactive protein sl elevated, and liver panel barely elevated. I was started and pravastatin 4 weeks ago and my symptoms seem worse.
In this setting, Lewis et al prospectively assessed the efficacy and safety of using pravastatin in patients with hypercholesterolemia and chronic liver disease (Hepatology 2007;46:1453–1463). Between March 5, 2003, and July 23, 2004, 630 subjects underwent initial screening.
Hi. Am I correct in assuming that you have totally stopped taking pravastatin (Pravachol) since 2 years ago? If the symptoms appear with intake of a particular medication and disappears upon discontinuation, it is, indeed, likely that the medication might have caused the symptoms to appear. However, if you have already stopped the medication for a long time and symptoms are now resurfacing, there are 2 possibilities that could explain it.
This interaction is poorly documented and is considered moderate in severity. PRAVASTATIN SODIUM (in Pravachol) may interact with CHOLESTYRAMINE (in Questran) When these drugs are taken at the same time, cholestyramine may combine with pravastatin in the stomach and prevent it from being absorbed into the body. If this happens, then potentially less pravastatin would be available for the body to use and blood levels could become too low. This could make pravastatin less effective.
Except he did say that my bad cholesteral was a little high. Which is kind of strange because not only do I take Pravastatin, but I'm pretty much a vegetarian.....So I don't eat much fattening foods. And also, the Pravastatin that I take was originally given to me to help with the vascular problems, not because my cholesteral was high. I never, before now anyway, have had a high cholesteral level.
Statins carry a host of side effects, including gastrointestinal problems, headache, dizziness, fatigue, rash and sleep disturbances. More serious side effects include muscle weakness, myopathy, nerve damage, liver damage and rhabdomyolysis – the breakdown of muscle tissue that can lead to potentially fatal kidney failure. Unfortunately, most doctors don’t know that there are natural alternative to statin drugs that are far safer and just as effective.
In addition, there is limited evidence on the side effects of red yeast. Mild headache and abdominal discomfort can occur. Side effects may be similar to those for the prescription drug lovastatin. Heartburn, gas, bloating, muscle pain or damage, dizziness, asthma, and kidney problems are possible. People with liver disease should not use red yeast products. These are the same possible side effects of statin use without any proven results.
Statins carry a host of side effects, including gastrointestinal problems, headache, dizziness, fatigue, rash and sleep disturbances. More serious side effects include muscle weakness, myopathy, nerve damage, liver damage and rhabdomyolysis – the breakdown of muscle tissue that can lead to potentially fatal kidney failure. Unfortunately, most doctors don’t know that there are natural alternative to statin drugs that are far safer and just as effective.
Statins for high cholesterol Niacin (Niacor, Nicolar, Nicotinic Acid) Colesevelam (Welchol) Colestipol (Colestid) Ezetimibe (Zetia) Ezetimibe and Simvastatin (Vytorin) Fenofibrate (Micronized) Capsules (Antara, Lofibra) Gemfibrozil (Lopid) Fenofibrate Tablets (Tricor, Triglide) Atorvastatin (Lipitor) Lovastatin (Mevacor) Fluvastatin Extended-Release (Lescol XL) Fluvastatin (Lescol) Rosuvastatin (Crestor) Simvastatin (Zocor) Lovastatin Extended Release (Altocor, Altoprev) Pravasta
Sudden numbness or weakness of the face, arm or leg, especially on one side of the body Sudden confusion, trouble speaking or understanding Sudden trouble seeing in one or both eyes Sudden trouble walking, dizziness, loss of balance or coordination Sudden, severe headache with no known cause Take action in an emergency. Not all the warning signs occur in every stroke. Don't ignore signs of stroke, even if they go away! Check the time. When did the first warning sign or symptom start?
I've asked diff drs since it started in fall '08---primary, cardio,endocrinlogist,and neurologist---to no avail. I wonder if it's cholesterol drug related, b/c I've been on pravastatin and niaspan for 3-4yrs, but endo.(diabetes dr)put me on Crestor instead in '08. Very first night this happened to me---very strong, and very scary. I've thought of possibility of stroke on the horizon. (Awful thought!!!
having really bad headache on my third day, second day of low cal diet. This morning I was unable to keep any food down. Is this normal?? I feel like my body is in shock from the low-cal diet....not sure!
1) I had been taking 2 days of aspirin/acetophenamin for headache AND 2) I had traveled to a location with a higher elevation than home by 4,100 ft. Both of these can cause a spontaneous bleed of small capillaries in extremities.
MedHelp Health Answers